Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Tingling and numbness in limbs and back, blood test normal. What could be the cause of this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I am going to a chiropractor tomorrow but am having tingling and numbness in my hands and feet.
I just noticed while brushing my teeth that my hands were blue along with my feet also. Not sure if I should go to the hospital for this. Im a little concerned! I have also had tingling in my back as well. What could be the cause of this?
I went to the doctor a few times for the numbness/ tingling in my hands. They have done multiple blood tests and did xrays but have found nothing.
Posted Mon, 16 Apr 2012 in Brain and Spine
Answered by Dr. Radhika 2 hours later

Thanks for the query.

You have symptoms of tingling sensation and numbness in hands and feet with bluish color in extremities too.

There are many causes for this like:
1. Peripheral vascular disease
2. Neuropathy
3. Diabetes

Bluish color in hands and feet may be suggestive of vascular (venous) compromise. This is especially seen in people who are smokers, diabetes, high blood pressure, high cholesterol and a lack of physical activity.

These 3 things numbness, tingling sensation and change in color in peripheral limbs can most probably be due to neuropathy. Diabetes is one of the many things that can cause neuropathy.

A detailed examination by your physician is warranted to confirm the possibility. You may need a few blood tests like Fasting blood sugar and postprandial blood sugar in addition arteriography / angiography is entailed.

In the meantime, if you have a history of smoking, high cholesterol, overweight, then these need to be dealt with.

This should be dealt by a trained medical doctor not a chiropractor.

Hope I have answered your query. Please accept my answer if you have no further follow ups.

Above answer was peer-reviewed by
Follow-up: Tingling and numbness in limbs and back, blood test normal. What could be the cause of this? 8 hours later
I am an athlete and do not have a history of smoking, high cholesterol or over weight. I am about 95 lbs:)

Do you think this could be caused by my medication?
I am taking 20 mg amphetamine salt combo. I am going back to my dr today for the 4th time to try to figure out my problems.

This website seems to do a better job then he does!
Answered by Dr. Radhika 17 hours later

Thanks for the appreciation.

Amphetamine salt does not cause these sensations; although it does cause various other symptoms like upper abdominal pain, disturbance of sleep, loss of appetite, nausea, nervousness, etc.

Apart from high cholesterols, there could be other causes for peripheral vascular disease like infection (salmonella, syphilis) injury (blood vessels), structural defect of blood vessels and inflammation of the arteries, etc. Vascular surgeon is a better person to evaluate for these causes.

In addition sometimes there could be Vitamin b deficiencies (vitamin b12, vitamin 6), trauma, or autoimmune diseases that may be associated. They also need to be considered if the common causes are ruled out. Vascular surgeon certainly would be able to help you here.

I understand the symptoms that you have might be bothering you. I am sure your doctors after complete evaluation will be able to narrow down the cause and treat you adequately.

Hope you find the above information useful and helpful. Do accept my answer if you have no further follow ups.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor